Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 230, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 28, 2011, 12:06 PM CDT for Audrain County, Pike County, Ralls County, Missouri. It was in force for 39 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2011, 12:06 PM CDT (17:06 UTC)
- Expired
- May 28, 2011, 12:45 PM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Audrain County, MO, Pike County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 110 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 12:13 PM CDT | HAIL 0.25 | Perry, MO | HAIL JUST WEST OF THE CITY OF PERRY. |
| May 28, 12:18 PM CDT | HAIL 0.88 | Perry, MO | |
| May 28, 12:18 PM CDT | HAIL 1.25 | Perry, MO | QUARTER TO HALF DOLLAR SIZED HAIL. |
| May 28, 12:20 PM CDT | HAIL 1.5 | 6 S Perry, MO | HAIL IN HUTCHINSON MISSOURI - 6 MILES SOUTH OF PERRY. |
| May 28, 12:20 PM CDT | HAIL 1.5 | Perry, MO | |
| May 28, 12:25 PM CDT | HAIL 1.25 | Perry, MO | HAIL SIZE VARIED FROM HALF-DOLLAR TO SILVER DOLLAR. |
| May 28, 12:30 PM CDT | HAIL 0.7 | Farber, MO | |
| May 28, 12:37 PM CDT | HAIL 1 | Curryville, MO | |
| May 28, 12:46 PM CDT | HAIL 1 | Bowling Green, MO | COMING DOWN HARD |
| May 28, 12:49 PM CDT | HAIL 1.25 | Bowling Green, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.1 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
141
WUUS53 KLSX 281706
SVRLSX
MOC007-163-173-281745-
/O.NEW.KLSX.SV.W.0230.110528T1706Z-110528T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1206 PM CDT SAT MAY 28 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI...
WESTERN PIKE COUNTY IN NORTHEAST MISSOURI...
SOUTHERN RALLS COUNTY IN NORTHEAST MISSOURI...
* UNTIL 1245 PM CDT
* AT 1202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SANTA FE...AND MOVING EAST AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
VANDALIA...BOWLING GREEN...PERRY...LADDONIA...CENTER...FARBER...NEW
LONDON...SPENCERBURG...FRANKFORD...CURRYVILLE...NEW HARTFORD...THE
LANDING...RUSH HILL...ASHLEY AND ST. CLEMENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3932 9173 3939 9171 3958 9171 3960 9118
3914 9119 3917 9193 3929 9196
TIME...MOT...LOC 1706Z 284DEG 56KT 3935 9181
WIND...HAIL 60MPH 1.75IN
$$
GLASS2 follow-up statements
567
WWUS53 KLSX 281728
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1228 PM CDT SAT MAY 28 2011
MOC007-163-173-281745-
/O.CON.KLSX.SV.W.0230.000000T0000Z-110528T1745Z/
PIKE MO-RALLS MO-AUDRAIN MO-
1228 PM CDT SAT MAY 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
AUDRAIN COUNTY IN CENTRAL MISSOURI...AND SOUTHERN RALLS AND WESTERN
PIKE COUNTIES IN NORTHEAST MISSOURI UNTIL 1245 PM CDT...
AT 1226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
VANDALIA...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
VANDALIA...BOWLING GREEN...NEW LONDON...SPENCERBURG...CURRYVILLE...
FRANKFORD...NEW HARTFORD...ST. CLEMENT AND ASHLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3920 9164 3925 9170 3931 9167 3959 9156
3960 9118 3914 9119
TIME...MOT...LOC 1728Z 276DEG 39KT 3934 9153
WIND...HAIL 60MPH 1.75IN
$$
GLASS493
WWUS53 KLSX 281749
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1249 PM CDT SAT MAY 28 2011
MOC007-163-173-281758-
/O.EXP.KLSX.SV.W.0230.000000T0000Z-110528T1745Z/
PIKE MO-RALLS MO-AUDRAIN MO-
1249 PM CDT SAT MAY 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL AUDRAIN COUNTY IN
CENTRAL MISSOURI...AND SOUTHERN RALLS AND WESTERN PIKE COUNTIES IN
NORTHEAST MISSOURI HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CALHOUN COUNTY
IN SOUTHWEST ILLINOIS... SOUTH CENTRAL PIKE COUNTY IN WEST CENTRAL
ILLINOIS...NORTHERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI...AND
PIKE COUNTY IN NORTHEAST MISSOURI UNTIL 130 PM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.
LAT...LON 3920 9164 3925 9170 3931 9167 3959 9156
3960 9118 3914 9119
TIME...MOT...LOC 1728Z 276DEG 39KT 3934 9153
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 6:51 AM CDT, 5 hours 15 minutes earlier.
Area forecast discussion, May 28, 6:51 AM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 651 AM CDT SAT MAY 28 2011 .DISCUSSION... /238 AM CDT SAT MAY 28 2011/ THIS FCST PCKG FOCUSES ON SEVERE THUNDERSTORM POTENTIAL FOR TODAY/TONIGHT AND TEMPERATURE TRENDS OVER THE NEXT FEW DAYS. EARLY MORNING VWP/PROFILER OBS SHOW A 50KT LLJ HAS DEVELOPED OVER ERN OK WITH 900-800MB MOISTURE CONVERGENCE ON THE NOSE OF THE LLJ AND A ZONE OF 850MB FRONTOGENETICAL FORCING SUPPORTING ELEVATED THUNDERSTORMS OVER SERN KS/SWRN MO. AS THE LLJ SHIFTS EWD THIS MORNING THE AREA OF BEST FORCING ALSO SHIFTS EWD THEN REFOCUSES FARTHER NORTH AS THE LLJ BROADENS AND INTENSIFIES LATER TONIGHT. AT THE SFC...A WMFNT MARKED THE BOUNDARY BETWEEN A VERY MOIST AIR MASS OVER OK/AR AND A COMPARATIVELY DRIER AIR MASS OVER MOST OF MO. THIS WMFNT LIFTS NWD TODAY AND ALLOWS BETTER MOISTURE TO SPREAD INTO THE CWA. SPC DAY 1 OUTLOOK INCLUDES THE NRN HALF OF THE CWA IN A SLIGHT RISK AREA...AND ATTM THE SEVERE WEATHER CONCERN FOR OUR AREA IS TIED TO AFTN/EVE REDEVELOPMENT MORE SO THAN THE EARLY MORNING STORMS ACROSS KS AND SWRN MO. THAT SAID...CANNOT RULE OUT SOME HAIL IF THOSE STORMS DO MAKE IT INTO THE SRN HALF OF THE CWA THIS MORNING. MODELS CONTINUE TO FORECAST LAPSE RATES OF AROUND 7 DEG C/KM SPREADING ACROSS THE AREA THIS AFTN WHILE LOW LEVEL MOISTURE STEADILY INCREASES THROUGH THE DAY AS THE WMFNT LIFTS NWD. EVEN IF CONVECTIVE DEBRIS FROM EARLY MORNING STORMS OVER KS/SWRN MO INHIBITS DESTABILIZATION...INSOLATION WITH ANY BREAKS IN THE CLOUDS WILL ENHANCE INSTABILITY AND 0-6 KM SHEAR OF 50 TO 60 KTS IS SUFFICIENT FOR ORGANIZED CONVECTION. WMFNT LIFTS NORTH OF THE AREA BY MON WITH A RAPID WARM UP EXPECTED ON SUN AND MON DUE TO WARM SLY SFC FLOW AND SWLY FLOW ALOFT AS HIGH PRESSURE BUILDS OVER THE SERN CONUS. ALTHOUGH MODELS HAVE BACKED OFF SLIGHTLY ON H85 TEMPS FOR MON...OVERALL PATTERN RECOGNITION SUGGESTS THAT MEMORIAL DAY WILL BE VERY WARM AND I WOULD NOT BE SURPRISED TO SEE HIGHS REACH THE LOW TO MID 90S...THEREFORE STARTED NUDGING HIGHS UPWARD FOR MON. SUN AND MON BOTH LOOK BREEZY WITH 30KT WINDS MIXING DOWN TO THE SURFACE...BUT WITH THE WMFNT WELL NORTH OF THE AREA PCPN CHCS LOOK RATHER SLIM. FEW CHANGES PAST 12Z TUE. KANOFSKY && .AVIATION... /643 AM CDT SAT MAY 28 2011/ THUNDERSTORMS FORMED EARLY THIS MORNING ALONG THE 850MB FRONT AND NOSE OF LOW LEVEL JET. HRRR MODEL KEEPS THE STORMS GOING INTO EASTERN MO BY MIDDAY BUT GIVEN THE CURRENT RADAR TRENDS FEEL THAT MAY BE IN DOUBT. NEXT BIG QUESTION IS WHERE STORMS WILL RE-FIRE THIS AFTERNOON/EVENING. SPC MENTIONED POSSIBILITY OF CAPPING AT 700MB THUS FEEL BEST AREA WILL BE JUST NORTH OF I-70. SURFACE FRONT SHOULD BE JUST SOUTH OF THIS AREA WITH DEEP MOISTURE CONVERGENCE JUST TO THE NORTH ALONG THE 850MB BOUNDARY. SPECIFICS FOR KSTL...HAVE BROUGHT TSRA INTO STL PER THE HRRR MODEL LATE MORNING BUT GIVEN CURRENT RADAR TRENDS HAVE MY DOUBTS. CURRENT STORMS ARE WEAKENING RAPIDLY. LATE AFTERNOON RE-FIRE WILL BE CLOSE. COULD BE 50 MILES NORTH OR SOUTH OF STL. HAVE GONE WITH VCTS FOR NOW GIVEN UNCERTAINTY. JPK && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 28, 4:09 AM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 409 AM CDT SAT MAY 28 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-290915- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 409 AM CDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE REGION TODAY AND TONIGHT. SOME OF THE STORMS NORTH OF INTERSTATE 70 IN MISSOURI AND ILLINOIS COULD BE SEVERE AND CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY MORNING ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO TONIGHT. KANOFSKY
In the hours before
Local storm report, May 28, 9:02 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
902 AM CDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM HAIL 8 S POTOSI 37.82N 90.78W
05/28/2011 E1.50 INCH WASHINGTON MO TRAINED SPOTTER
&&
FGLASSLocal storm report, May 28, 9:14 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
914 AM CDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 AM HAIL 8 ESE POTOSI 37.89N 90.65W
05/28/2011 M0.88 INCH WASHINGTON MO TRAINED SPOTTER
LOTS OF HAIL. LOCATION ALONG HIGHWAY 8 AROUND 4 MILES
NORTH OF IRONDALE.
&&
FGLASSLocal storm report, May 28, 11:42 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1142 AM CDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM HAIL 2 E SHELBYVILLE 39.81N 92.00W
05/28/2011 E0.50 INCH SHELBY MO PUBLIC
RELAYED BY BROADCAST MEDIA FROM THE PUBLIC.
&&
CARNEYLocal storm report, May 28, 11:54 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1154 AM CDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM HAIL 4 S MADISON 39.42N 92.21W
05/28/2011 E1.00 INCH MONROE MO PUBLIC
PUBLIC REPORT RELAYED BY MEDIA. REPORT WAS SHOOTER
MARBLE SIZED HAIL.
&&
CARNEYLocal storm report, May 28, 11:55 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1155 AM CDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HAIL 4 S MADISON 39.42N 92.21W
05/28/2011 E1.00 INCH MONROE MO PUBLIC
PUBLIC REPORT RELAYED BY MEDIA. REPORT WAS SHOOTER
MARBLE SIZED HAIL.
&&
CORRECTED EVENT TIME
CARNEYLocal storm report, May 28, 12:04 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1204 PM CDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM HAIL PARIS 39.48N 92.00W
05/28/2011 E0.25 INCH MONROE MO TRAINED SPOTTER
SLIGHT LARGER THAN PEA SIZE
&&
FGLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:51 AM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois, Washington | 39 min |
| May 28, 11:31 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe | 44 min |
| May 28, 12:40 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 50 min |
| May 28, 1:14 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.